We rely on advertising to keep the lights on.

Please consider adding us to your whitelist.

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Venlafaxine

(8 Posts)
Clare2729 Tue 25-Apr-17 20:37:49

I have been taking venlafaxine for just over 3 weeks. I started on 75mg and this was increased last week to 112.5mg last week. I think it has started to work on helping my depression and anxiety but I am experiencing some horrible side effects. The worst of these are complete exhaustion which lasts all day and also my legs feel very shakey. Can anybody tell me if they have experienced anything similar and if so how long did it last? Would really appreciate any advice.

Joto369 Tue 25-Apr-17 21:16:24

I was on these in 2004 and they worked very well but yes I recall the tiredness!!! My periods also became heavier unless that was coincidence!!! Glad they are helping.

Allington Tue 25-Apr-17 21:22:46

Yep, my Dr paired with Welbutrin and it has been a fantastic combination for me. But have read welbutrin is off label for depression in the UK. Worth asking your doctor if there is another med to counter the side effects.

It has turned my life around, so hang on in and try some combinations.

stitchglitched Tue 25-Apr-17 21:27:27

I was on venlafaxine 150mg per day last year and they worked really well to start with for my mood and anxiety but the side effects became too much for me. Tiredness, lethargy and feeling zombie like, and the worst one for me was terrible excessive sweating. My periods completely stopped whilst on them which was the only good thing! I had to come off them in the end as I couldn't cope with how they made me feel.

speakfriendandenter Tue 25-Apr-17 21:31:07

I used to go through periods of extreme tiredness but after many years and a consistent dose it's much more manageable. There are still times on occasion when I do need to catch up on sleep at weekends but I cope quite well now.
Hope the fatigue eases soon smile

stumblymonkeyreturns Tue 25-Apr-17 21:46:40

I'm on Venlafaxine 225mg...I didn't really get lethargy but I did get terrible sweats...Night sweats and during the day.

I found they lasted a few weeks and then stopped apart from the odd occasion so it may be that your side effects do the same?

Worth sticking with them for a little while to see if the side effects calm down if they're working for you.

If you do decide to try something else you'll need to taper off Venlafaxine as the withdrawal is pretty horrid (I forget to take my tablets sometimes and would not recommend the withdrawal!)

stumblymonkeyreturns Tue 25-Apr-17 21:49:11

That being said I have noticed feeling tired a lot and do nap at the weekends....I guess I just put it down to the extra weight I'm carrying but maybe it's the meds.

Anyway I've been on them for 2.5 years now and I just have a nap on the occasional weekend afternoon so it's nothing too difficult to manage compared to the alternative.

Clare2729 Wed 26-Apr-17 11:27:51

Thanks everyone for the replies. Think I'll stick with them for a while and just hope the tiredness fades over the next few weeks.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now